MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. TECNIS SIMPLICITY; INTRAOCULAR LENS

AMO PUERTO RICO MFG. INC. TECNIS SIMPLICITY; INTRAOCULAR LENS
Model Number DIB00
Medical Device Problem Codes Failure to Fold (1255); Inaccurate Delivery (2339)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/15/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If implanted, give date: not applicable, as there is no indication that the lens was implanted if explanted, give date: not applicable, as there is no indication that the lens was implanted all pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that the preloaded intraocular lens (iol) had folding issue.Additional information received revealed that the lens popped out before getting in the eye.Only the cartridge tip contacted the patient's left eye.Another lens of same model and diopter (serial (b)(4)) was used to complete the procedure.There was no patient injury and no other intervention was required.The patient was doing good post-operation.No further information was provided.
 
Additional Manufacturer Narrative
Section d9: device available for evaluation: yes.Section d9: returned to manufacturer on: dec 1, 2021.Section h3: device evaluated by manufacturer: yes.Device evaluation: the product was returned to the manufacturing site for evaluation.Visual inspection under magnification revealed a simplicity cartridge with trace amounts viscoelastic residue inside of the cartridge.Further inspection revealed cartridge tip damage.Visual inspection, of the lens, revealed viscoelastic residue on the optic body and haptics.The lens was cleaned and lens damage was identified on the optic body.Based on the return condition of the product the complaint issue may have been the result of an inadequate amount of ovd used during loading and insertion as indicated by the very trace amount of viscoelastic residue observed in the cartridge.The complaint issue could not be confirmed and no product deficiency could be identified.Manufacturing record review: the manufacturing records for the intraocular lens were reviewed.The product was manufactured and released according to specification.The search revealed no additional investigation request (ir) for this production order number has been received.Conclusion: as a result of the investigation there is no indication of a product quality deficiency.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS SIMPLICITY
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key12977630
Report Number3012236936-2021-00099
Device Sequence Number14660091
Product Code HQL
UDI-Device Identifier05050474731660
UDI-Public(01)05050474731660(17)240628
Combination Product (Y/N)N
Initial Reporter StateNV
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/01/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/28/2024
Device Model NumberDIB00
Device Catalogue NumberDIB00U0155
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/01/2021
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/15/2021
Supplement Date Received by Manufacturer01/27/2022
Initial Report FDA Received Date12/10/2021
Supplement Report FDA Received Date02/01/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/28/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age65 YR
Patient SexMale
Patient EthnicityNon Hispanic
Patient RaceWhite